10444Re: [GIWorld-Hepatitis] Another question
- Jun 6, 2002From what I've read, most people on methadone and with HCV do not get to do treatment while on meth. Treatment could cause them to return to the drugs they are trying to get off of. I had mild sides while on combo, but still I kept my Vicodin and other pain meds handy and did need them from time to time.
I'm sure the doc is more concerned with causing more problems than anything for people who are on methadone. If he allowed them to do treatment while on meth and something happened, like they returned to their illegal drug use or killed themselves from depression, etc., then the doctor could be held liable. I don't know the details but that is my impression.
I have talked to a few alcoholics who were sober several years and the treatment screwed up their brain and they went back to drinking. It's not that the treatment is so bad in itself, but it can screw with the body and mind enough to make someone who is already battling past problems like addiction return to their old lifestyle. It kind of unbalances ya when what the person might need is a sort of balance and control.
If you are on methadone and doing treatment, then I have to assume that your doc feels comfortable with that and knows what's going on. Or, do you think he made a mistake putting you on methadone and now is making sure he doesn't do it again? It's really uncommon for someone on meth to do treatment. I sure as hell wouldn't want to do that.
I don't know why a receptionist would ask if they were on methadone on the phone. I think that may constitute an ethical issue and maybe needs to be addressed with the doctor. It could just be a misunderstanding.
When I have gone to ER for migraines I've had a couple of nurses ask me how I got hcv and I say 2 c sections and rho gam shots, take yer pick. But they definitely look at me like I'm a druggie. I try to remind myself they are just working people and have the wrong information and I feel it's my duty to share the info on hep c when I can.
So maybe you should discuss that with your doctor. See why he is doing something a particular way. He may have some reasons we can't see.
[Non-text portions of this message have been removed]
- << Previous post in topic Next post in topic >>